MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION

MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION
Model Number AC2205P
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one everest inflation device.It was reported that a manometer issue occurred and there was a problem with the inflation device.It was stated that when passing more than one guide wire, there was difficulty with occlusion of the device, which resulted in excess blood loss, as well as injected contrast.There was concerns that this higher-than-expected blood loss could harm the patient's recovery.No further patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis summary: analysis of the returned device revealed there was no damage to the device.The needle was at approx.0atm on return.Water was aspirated into and purged from the device with no evidence of a blockage/occlusion.Using the in-house stopcock, the device was pressurized with water.The gauge needle moved steadily to 20 atm and the device held pressure for a minimum of three minutes (with max 10% loss), meeting specification, and with no evidence of a leak.Upon release of pressure the gauge needle dropped to approx.0atm.When vacuum was applied, the gauge needle moved into/towards the red ¿vac¿ reading.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVEREST
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19718306
Report Number1220452-2024-00037
Device Sequence Number8147478
Product Code MAV
UDI-Device Identifier00643169843028
UDI-Public00643169843028
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K153038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/02/2024
Device Model NumberAC2205P
Device Catalogue NumberAC2205P
Device Lot Number60410023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/28/2024
09/25/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/13/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale